MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT ANTI-JK(A); SERACLONE ANTI-JK(A)

BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT ANTI-JK(A); SERACLONE ANTI-JK(A)
Catalog Number 808179100
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported a false negative reaction of seraclone anti-jka.The customer stated that she tested seraclone anti-jka with three different heterozygous red blood cells: one reacted weak positive, one was negative to weak and the third red blood cell showed a false negative reaction.The customer did not provide a date of event.The customer returned a sample of the allegedly defective product but not the red blood cell that had caused the false negative test result.Our quality control laboratory tested the complaint material as well as their retention sample of the supposedly defective lot for potency and specificity.The testing was performed in parallel with a reference lot.All reagent samples showed comparable results and exceeded the minimum titer.Within the testing for specificity the complaint sample, the retention sample and reference were tested with different samples for specificity.Again, all three reagents showed comparable results.All positive and negative reactions were correct.The positive reactions were strongly positive (4+).We did not observe any false negative or weakened reaction.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.We reached out to the customer to verify that she sent the correct product sample because we could not reproduce the false negative reaction in our qc lab.We are still waiting for her confirmation.
 
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported a false negative reaction of seraclone anti-jka.The customer stated that she tested seraclone anti-jka with three different heterozygous red blood cells: one reacted weak positive, one was negative to weak and the third red blood cell showed a false negative reaction.The customer returned a sample of the allegedly defective product but not the red blood cell that had caused the false negative test result.Our quality control laboratory tested the complaint material as well as their retention sample of the supposedly defective lot for potency and specificity.The testing was performed in parallel with a reference lot.All reagent samples showed comparable results and exceeded the minimum titer.Within the testing for specificity the product sample returned by the customer, the retention sample, and a reference were tested with different samples for specificity.Again, all three reagents showed comparable results.All positive and negative reactions were correct.The positive reactions were strongly positive (4+).We did not observe any false negative or weakened reaction.The testing was done according to the instruction for use (ifu): tube test with an incubation for 15 minutes at room temperature followed by centrifugation for 60 s at 800 to 1000 x g.Additionally, the product sample returned by the customer as well as the retention sample were tested with reagent red blood cells from immucor.Again, all positive and negative reactions were correct.The positive reactions were strongly positive.The reagent red blood cells were used ready for use and tested according to the ifu.Based on the investigation the complaint was classified as unjustified.The complaint sample as well as the retention sample reacted as expected.All acceptance criteria regarding specificity and potency were met.We have no explanation for the false negative reaction of the reagent at the customer's site as the vial in question met all acceptance criteria.However, we would like to point out that the cell buttons must dislodged gently after centrifugation.Otherwise, the agglutinates of weak positive reactions might be destroyed.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.
 
Additional Manufacturer Narrative
This is our final report on this incident.

Brand Name
BLOOD GROUPING REAGENT ANTI-JK(A)
Common Device Name
SERACLONE ANTI-JK(A)
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, hessen 63303
GM  63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, 63303
GM   63303
MDR Report Key18778201
Report Number9610824-2024-00002
Device Sequence Number11834615
Product Code QHR
UDI-Device Identifier07611969951758
UDI-Public(01)07611969951758(17)240907(10)9302080-01
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
125231
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/07/2024
Device Catalogue Number808179100
Device Lot Number9302080-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2024
Supplement Date Received by Manufacturer01/29/2024
Initial Report FDA Received Date02/26/2024
Supplement Report FDA Received Date04/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown